It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi guys. Thought I'd share my experiences since I've been on Strattera for a while now (4 months) and have figured out a lot. FYI, I am a 28 year old male on no other medications. I take 80mg per day. First of all, the side effects mentioned herein have all happened to me. I'll break them down:

1)Smaller flaccid size (Gone)
2)Seminal discharge after urination (Gone)
3)Erectile difficulties (Gone)
4)Buzzing in the ear (Almost Gone)
5)Cold Sweats (Gone)
6)Feeling 'wierd' (Gone)
7)Dilated pupils (Gone)
8)Headache (Gone)
9)Waking up in the middle of the night (under control)
10) Testicular pain (only when I haven't 'gotten off' in awhile)

Okay, most of my side effects were present for about two months after I began taking this medication. Nearly all of them are gone now. I still climax sooner during sex, but this is welcome as it used to take me way too long sometimes. Also, orgasms are much longer than before (darn). I was pretty nervous my first few weeks taking this. I had a couple of 'freak outs' where I would feel very detatched and panicky. I would get cold sweats and a bit shaky. I have isolated this to a lack of L-Tyrosine in the diet. If I don't have enough tyrosine, I feel wierd. I now supplement my diet with tyrosine every day. If anyone else experiences these problems, try this or try drinking a protein shake with your dosage.

The waking up in the middle of the night thing i have determined to be caused by blood levels of the medication dropping below a certain level. For me, I will wake up EXACTLY twenty-one hours after my dosage. To get up at six AM, I take my Strattera at nine AM. Now I sleep through the night and I pop out of bed in the morning. Getting up used to be a HUGE issue for me, so this is helpful.

Nausea seems to not be a problem if I eat a little bit of food (crackers or something) with my dosage. Also, sometimes I split my dosage. I've found that even taking them half an hour apart helps.

Also, I have had issues with alcoholism (I do drink) in the past. It seems that Strattera almost entirely eliminates this problem. I usually drink quite heavily, but find now that I am fine with one or two drinks.

As for the overall effect of this medication? It has completely changed my life. I have never been treated for ADD in the past. For about a year, I have been unable to focus on my work. If I'm not interested in something, I don't do it. I was always tired, a bit depressed, and highly unmotivated. Now I have an abundance of energy, I'm infinitely more social, I get my work done like a champ, and I don't procrastinate. I am finding enjoyment in tasks that used to be total chores. I am more organized. Watching myself do the things that I usually put off (and do them well!) has done a tremendous amount to my esteem. I am happy as hell. The side effects used to bother me with this stuff, but now the benefits so outweigh the negatives that I would never consider cessation of this medication. I'm glad I stuck it out; my only fear is that someday it will stop working. I hope to god it does not.

------------------
~~~~~~~~~~~~
insite
[quote]Originally posted by bill costell:
[b]stratt:
I had some AMAZING days during days 5 and 10. Great focus, excellent sense of wellbeing (not usually achieved unless I took Codiene or other stuff, excellent and noticable improvement in hand-eye coordination... now, I am still searching for those same effects. ........ Have/do you have any of the positive and noticable effects? Will I ever see those "First Few Days" effects?
bill c[/b][/quote]

Yes, I have had some great days and some of those "First Few Days" effects - but over the long term I have found that there are good days and some not as good days. Variables seem to include how much sleep I'm getting, how much coffee I drank in the morning, and how long the days are. Lack of sleep/too much coffee/short winter days all cause some degree of problems. But as I have mentionned elsewhere in this thread there have been 1-2 days when I have forgotten to take my meds, usually due to a weekend trip. On those occasions, there is question about "bad days" - much more sense of disorganization in my thoughts and personal affect. Since this is the male sex thread, I should note that the "good sex days" :) meaning the minimal sexual dysfunction days occur when I remember to take Strattera on a regular basis. As far as the comments re: investigation of side effects and possible lawsuits, I should note that these effects were noted in the trials of the drug, and do not seem to differ significantly from the percentages of men who experience similar side effects from other antidepressants/serotonin uptake inhibiters. For myself, the positive effects far outweight the occasional nasty side effects that I've experienced.
So- best of luck Bill- Here's to more good days!

[FONT=Trebuchet MS]OK, so it's NOT just me. I'm glad I came across this thread. I am a 38 y/o gay male, just started taking Strattera 9 days ago. Am also on 20 mgs. Prozac (have been for just over a month) and 1 mg. Klonopin (since late August). I take both of these at night to get to sleep and to treat depression/anxiety.

As for the Strattera, I take it during the day and was told to start first dose at 25 mgs., next three days at 40 mgs. then up to 80 mgs. thereafter. Well, the first thing I noticed was the cotton mouth. The next and more unpleasant thing I noticed is the problem with urination and sexual side effects. I was at work on day 4 (or was it 5?) of the Strattera and went to the bathroom. I noticed that - like others on this thread have mentioned - my urination wasn't that strong, came in short streams, and also at one point, had this seminal consistency to it. I went back to my desk and started to feel the sensation that I hadn't quite finished urinating. That's when it happened: I actually had leaked a bit of a leak! Minimal though it was, good think I had dark pants on! I was embarrassed, to say the least, and naturally uncomfortable the rest of the day. I almost felt like asking to go home, but was too embarrassed to do so! I mean, imagine how I'd explain it - not to mention I've had enough problems at work due to mental health issues. I have started taking the Strattera after talking with my psychiatrist (who back a few months ago addressed the topic of ADD, but felt the need to get the anxiety/depression issues under control first) and told her of my poor performance at work - not checking my work, overlooking the obvious, making mistakes with routine work, general lack of concentration/focus, etc. I mean, I've always had these issues to a degree on the job, but they seem worse now more than ever before, and it's come to the point at work where I am going under mid-year review one month before anyone else is!!!! Either I worked with very understanding people in the past or members of the team in my current position are perfectionistic nazis! My employer knows about my mental health issues, but seemingly doesn't care as I had come back from a 3-week leave with no restrictions and, thus, feels like she shouldn't treat me any differently (though she witnessed first-hand 3 separate anxiety attacks/flip-outs and even drove me to the hospital on the last one).

I also feel like my sexual drive has been reduced to nothing - no interest even in self-stimulation!!! Needless to say, I don't like this at all and am thinking as I've just started taking the drug that I should just stop it immediately. I mean, I've been depressed/anxious and had no problems with sexual activity/arousal, but now that I've started on the Strattera, libido is non-existent. I'm wondering if "Jr. will ever grow up" again, you know? Help Mr. Wizard, my penis is Tutor Turtle!

The one thing I did seem to notice was a better sense of concentration/self-review of work - don't know if it's the Strattera or the threat of losing my job - perhaps both! Anyone ever just stop taking Strattera cold after a short time of taking it? I've also tried Adderall XR, but felt like my heart was going to explode when I took it. I don't know if it's also the combination with the Prozac, but was on Wellbutrin XL prior to the Prozac - didn't help with the depression - hell, I'm not even sure the Prozac is.

Wow, I'm babbling!

Anyway, now I know it's not only I who have experienced this problem with this obvious side-effect of Strattera - I think I'd rather be a potentially-unemployed nutcase than to have to live without a sexual drive!

Thanks for putting up with me!





All times are GMT -7. The time now is 01:27 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!